Hail, Marathon
- When
- June 11, 12:39 PM CST
- Where
- Marathon County, 0.69 mi S of Bevent
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.760, -89.380
Quarter size hail fell in Bevent.
Showers and thunderstorms developed ahead of an approaching cold front during the afternoon hours across central and east-central Wisconsin. The strongest storms produced large hail and gusty winds as they tracked through the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Showers and thunderstorms developed ahead of an approaching cold front during the afternoon hours across central and east-central Wisconsin. The strongest storms produced large hail and gusty winds as they tracked through the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 11, 11:28 AM CST, 1 hour 11 minutes earlier.
Area Forecast Discussion National Weather Service Green Bay WI 1228 PM CDT Thu Jun 11 2020 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 350 AM CDT Thu Jun 11 2020 The left exit region of a 90 knot jet at 300mb will move across the area this afternoon and evening in strong northwest upper flow. Moisture is not abundant, but lapse rates of around 7C/KM, dry air in the low levels, and low wet bulb zero heights suggest that there could be some strong thunderstorms with wind gusts over 40 mph and small hail in the afternoon and early evening. Highs today will be a few degrees below normal in most places. Unseasonably cool air aloft arrives tonight, on a trajectory from frozen Hudson's Bay. This air is quite cold, and it was snowing at 3am this morning at Pickle Lake Ontario which is only 400 miles north of Green Bay. 850mb temperatures of -1C are forecast to reach northcentral Wisconsin by daybreak Friday, producing lake effect clouds and keeping surface temperatures up from where they could be. Lows will be 5 to 10 degrees below normal even with clouds. Friday will be sunny but very cool for the middle of June. With 850mb temperatures of 2 to 5C high temperatures will likely be in the upper 50s in the north and 60s in the south. .LONG TERM...Friday Night Through Wednesday Issued at 350 AM CDT Thu Jun 11 2020 Main focus is the much cooler temps this weekend with the potential for frost up north, followed by at or above normal temps next week. Precip changes remain fairly low. Friday night...With the surface high centered just north of WI, northwest flow aloft, and 850 temps around 2 to 4C expect a seasonably chilly night. Clear skies and light winds will allow temperatures to fall quickly after sunset, with lows early Saturday morning in the low to middle 30s across the Northwoods, and in the lower 40s across central and east- central WI. If current forecast holds, a Frost Advisory will likely be needed for a few counties in the far north. Saturday and Sunday...Upper level ridge builds across the Plains, but doesn't quite make it to WI. Therefore, northwest flow will continue to feed a cool, dry airmass into the area. Highs on Saturday will be in the 60s, about 10 degrees below normal. On Sunday, there is some improvement as 850 temps rise to about 4 to 7C. Lows will not be quiet as cool, but some patchy frost may still be possible in the far north. Highs Sunday will be in the upper 60s to lower 70s away from the lake shore. Next week...As upper ridge nudges east northeast WI will start to see a warming trend as flow turns to the southwest. Highs Monday will mainly be in the 70s, with 80s across most of the area by Tuesday. Temperatures may be well in the 80s Wednesday and Thursday with 850 temps currently forecast to be in the 20 to 23C range. However, there are some model differences in the position of the ridge by this point so confidence in the specifics is low. GFS, ECWMF, and Canadian keep the primary dynamics well north of the area, so overall pcpn potential is low. However, some WAA showers and thunderstorms may be possible during the midweek. && .AVIATION...for 18Z TAF Issuance Issued at 1228 PM CDT Thu Jun 11 2020 A strong upper level disturbance will bring increasing clouds along with scattered showers and thunderstorms this afternoon and evening. VFR conditions are expected outside of any shower activity. The activity will diminish by midnight. A cold front will move south from Upper Michigan late tonight and could bring a short interval of MVFR ceilings north of a Rhinelander to Iron Mountain line. Skies will become mostly sunny by Friday afternoon. Excellent flying weather is expected Saturday and Sunday with mostly clear skies, light winds and excellent visibility. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......KLJ AVIATION.......Kurimski
Hazardous Weather Outlook National Weather Service Green Bay WI 310 AM CDT Thu Jun 11 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-120815- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 310 AM CDT Thu Jun 11 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon and evening as a strong upper system moves across the area. A few could produce wind gusts over 40 mph and half inch hail. Some rivers and streams will continue to rise from recent rainfall. Minor flooding is possible in some areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Areas of frost are possible across north- central Wisconsin Friday night as temperatures are forecast to fall into the low to middle 30s. Patchy frost is possible over far northeast Wisconsin Saturday night. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report strong winds or hail later today. LMZ521-522-541>543-120815- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 310 AM CDT Thu Jun 11 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Conditions hazardous to small craft are expected from mid morning through early evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability of widespread hazardous weather is low. RDM/KLJ
Special Weather Statement
National Weather Service Green Bay WI
1257 PM CDT Thu Jun 11 2020
WIZ018>022-030-031-035>040-045-048>050-073-074-112100-
Lincoln-Langlade-Menominee-Northern Oconto County-Door-Marathon-
Shawano-Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-
Winnebago-Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
1257 PM CDT Thu Jun 11 2020
...SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS CENTRAL
TO EAST CENTRAL WISCONSIN THROUGH THE EVENING...
At 1254 PM CDT, Doppler radar was tracking thunderstorms
developing across central Wisconsin. These storms are moving east
at 35 mph. Additional thunderstorms are expected to continue to
develop through the afternoon and evening, increasing in coverage
to areas further east including east-central Wisconsin.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Green Bay, Appleton, Oshkosh, Marinette, Bay Shore Park, Menasha,
Kaukauna, Little Chute, Menominee and Kimberly.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4390 8865 4503 8817 4502 8812 4533 8803
4534 8766 4517 8774 4511 8766 4512 8754
4506 8752 4494 8759 4490 8777 4471 8792
4463 8793 4468 8780 4490 8758 4389 8791
4389 8816 4394 8816
TIME...MOT...LOC 2114Z 219DEG 9KT 4437 8806
UhlmannSpecial Weather Statement National Weather Service Green Bay WI 104 PM CDT Thu Jun 11 2020 WIZ018>022-030-031-035>040-045-048>050-073-074-112115- Lincoln-Langlade-Menominee-Northern Oconto County-Door-Marathon- Shawano-Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara- Winnebago-Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 104 PM CDT Thu Jun 11 2020 ...SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS CENTRAL TO EAST CENTRAL WISCONSIN THROUGH THE EVENING... At 1254 PM CDT, Doppler radar was tracking thunderstorms developing across central Wisconsin. These storms are moving east at 35 mph. Additional thunderstorms are expected to continue to develop through the afternoon and evening, increasing in coverage to areas further east including east-central Wisconsin. Pea size hail and winds in excess of 40 mph will be possible with these storms. If outdoors, consider seeking shelter inside a building. Uhlmann
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
116 PM CDT THU JUN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM HAIL 5 SW WESTON 44.84N 89.64W
06/11/2020 M0.25 INCH MARATHON WI TRAINED SPOTTER
WIND GUSTS ESTIMATED AT 25-30 MPH
&&
TIMMUThe Green Bay radar (KGRB), 105 km away, was scanning. The volume nearest the first event began at 18:36 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Quarter size hail fell in Bevent.
Thunderstorm winds downed trees and power lines in New Denmark. The time of this event is an estimate based on radar data.
Thunderstorm winds downed a tree and power pole in Maribel. The time of this event is an estimate based on radar data.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2020Every state in 2020This day in weather historyWarnings in Wisconsin, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 889038, 889039, 889040.